MAUDE Adverse Event Report: RESPIRONICS INC DREAMSTATION AUTO CPAP W/HUMID, BL; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS INC DREAMSTATION AUTO CPAP W/HUMID, BL; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number BLX500H15
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Cancer (3262)
Date of Event 06/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop lung cancer.It is unknown what medical intervention was received by the patient.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.This action was reported to fda per 21 cfr part 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously reported that a continuous positive airway pressure (cpap) device's sound abatement foam allegedly became degraded.The patient has indicated medical intervention was required for developing lung cancer.The device was returned to the manufacturer quality product investigation laboratory for further investigation.During the initial visual inspection of the device, minor contaminants were found to be present around inlet filter areas, outlet port and the humidifier latch area.The air inlet filter contained a moderate amount of off-white fibrous material.The device was disassembled for internal visual inspection.The manufacturer found evidence of dust contamination inside the device.The filter housing and inlet area contained minor dark dust or dirt contaminant, and a beige dust or dirt containment.The pollen and ultrafine filters were both almost black in color.Dust or dirt contamination were located on the inside of the blower box, pressure sensor port.An insect was found below the bottom left of the ui panel inside the bottom enclosure channel.Manufacturer also found dark dust or dirt contaminant, and dark fibrous material throughout the airpath.The manufacturer confirms the dust and dirt contamination were from an external source.The sound abatement foam was found to have no evidence of degradation and returned to its original shape after being compressed.Sound abatement foam did have more evidence of dust contamination than the rest of the device.The manufacturer concludes there is no evidence of foam degradation within the device.

Brand Name
DREAMSTATION AUTO CPAP W/HUMID, BL
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12210228
Report Number2518422-2021-02437
Device Sequence Number4541757
Product Code BZD
UDI-Device Identifier00606959027350
UDI-Public00606959027350
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberBLX500H15
Device Catalogue NumberBLX500H15
Was Device Available for Evaluation? Device Returned to Manufacturer
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer08/16/2021
05/05/2022
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date09/13/2021
05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown